My Account: Log In | Join | Renew
Search
Author
Title
Vol.
Issue
Year
1st Page

Abstract

 

This article in SSSAJ

  1. Vol. 31 No. 3, p. 301-312
     
    Received: Oct 13, 1966
    Published: May, 1967


 View
 Download
 Alerts
 Permissions
 Share

doi:10.2136/sssaj1967.03615995003100030008x

Seepage of Steady Rainfall through Soil into Ditches of Unequal Water Level Heights1

  1. W. L. Powers,
  2. Don Kirkham and
  3. G. Snowden2

Abstract

Abstract

A theoretical solution and numerical results for the seepage of steady rainfall into soil laying above an impermeable layer and drained by ditches of unequal water level heights is obtained for the ditches just reaching or penetrating into the impermeable layer. This is done by using a finite series of orthonormal functions generated from products of trigonometric and hyperbolic functions. The theoretical solution gives the potential function and stream function for a range of water level heights, ditch spacings, and a range of ratios R/K of rainfall rate R to hydraulic conductivity K. If R/K is increased from 0 to 0.05, for 10-m spacing of ditches and for 1 ditch having water maintained 1 m above the barrier and the other ditch 1.5 m; then the maximum water table height in the soil will increase from 1.50 m to 1.82 m. Also, as R/K increases, the position of the maximum water table height will approach a position midway between the ditches. Flow nets and other results computed for a number of geometries from the theory bring out additional information.

  Please view the pdf by using the Full Text (PDF) link under 'View' to the left.

Copyright © . Soil Science Society of America